The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 6, Number 2 (1996), 561-571.
A large-dimensional independent and identically distributed property for nearest neighbor counts in Poisson processes
For an arbitrary point of a homogeneous Poisson point process in a d-dimensional Euclidean space, consider the number of Poisson points that have that given point as their rth nearest neighbor $(r = 1, 2, \dots)$. It is shown that as d tends to infinity, these nearest neighbor counts $(r = 1, 2, \dots)$ are iid asymptotically Poisson with mean 1. The proof relies on Rényi's characterization of Poisson processes and a representation in the limit of each nearest neighbor count as a sum of countably many dependent Bernoulli random variables.
Ann. Appl. Probab., Volume 6, Number 2 (1996), 561-571.
First available in Project Euclid: 18 October 2002
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60G55: Point processes
Secondary: 60B12: Limit theorems for vector-valued random variables (infinite- dimensional case) 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65]
Yao, Yi-Ching; Simons, Gordon. A large-dimensional independent and identically distributed property for nearest neighbor counts in Poisson processes. Ann. Appl. Probab. 6 (1996), no. 2, 561--571. doi:10.1214/aoap/1034968144. https://projecteuclid.org/euclid.aoap/1034968144